MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Model Number 0010219
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Cellulitis (1768); Unspecified Infection (1930); Pain (1994); Disability (2371)
Date of Event 09/19/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.Based on the information provided it is alleged the patient experienced infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ if additional event and/or evaluation information is obtained, a follow up mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned to manufacturer.
 
Event or Problem Description
The following was reported to davol by the patient's attorney: on (b)(6) 2013 - the patient underwent surgery for repair of an incisional ventral hernia, a ventrio hernia mesh was implanted to repair the hernia defect.On (b)(6) 2013 - the patient underwent an additional surgery to remove infected mesh.The attorney alleges the patient has suffered and will continue to suffer pain and was injured severely and permanently.
 
Additional Manufacturer Narrative
Addendum to the previous information.This supplemental emdr is being sent to correct the date of event.A review of the manufacturing records was conducted which found that the device provided was manufactured to specification.With the current information available, no definitive conclusion can be made.If additional event and/or evaluation information is obtained, a follow up emdr will be submitted.
 
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.Based on the information provided it is alleged the patient experienced infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ if additional event and/or evaluation information is obtained, a follow up mdr will be submitted.Addendum #1: addendum to the previous information.This supplemental emdr is being sent to correct the date of event.A review of the manufacturing records was conducted which found that the device provided was manufactured to specification.With the current information available, no definitive conclusion can be made.If additional event and/or evaluation information is obtained, a follow up emdr will be submitted.Addendum #2: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to the initial determination, no conclusion can be made.Per medical records review, post implant of ventrio mesh, patient was diagnosed with infection, cellulitis and adhesions thereby underwent repair with mesh removal.The adverse reaction section of the instructions-for-use, supplied with the device identifies adhesions as a possible complication.This supplemental emdr represents ventrio mesh (device #1).Additional emdr's were submitted to represent phasix meshes (device #2 & #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
The following was reported to davol by the patient's attorney: on (b)(6) 2013 - the patient underwent surgery for repair of an incisional ventral hernia, a ventrio hernia mesh was implanted to repair the hernia defect.On (b)(6) 2013 - the patient underwent an additional surgery to remove infected mesh.The attorney alleges the patient has suffered and will continue to suffer pain and was injured severely and permanently.Addendum per additional information provided: on (b)(6) 2013 - patient was diagnosed with recurrent incarcerated incisional ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, "the hernia sac was identified and excised.A ventrio mesh (device #1) was positioned into the peritoneal cavity and tacked to the anterior abdominal cavity." on(b)(6) 2013 - patient was diagnosed with abdominal wall infection, cellulitis and infected mesh thereby underwent exploratory laparotomy with the removal of mesh (device #1).Per operative notes, "incision was carried down to the level of the mesh (device #1) and noted that there was a copious amount of fluid around the mesh and suctioned out.Lysis of adhesions was performed and there was noted some adherent small bowel intrabdominal content.Once, this was done the mesh (device #1) was removed." on (b)(6) 2018 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of phasix meshes (device #2 & device #3).Per operative notes, ¿hernia sac was resected and a phasix mesh (device #2) was trimmed, placed and sutured to the rectus sheath.Another phasix mesh (device #3) was trimmed, placed and sutured to the external oblique of aponeurosis circumferentially.¿ on (b)(6) 2018 - patient was diagnosed with abdominal post operative wound infection thereby underwent debridement of abdominal wound and wound vac placement.Per operative notes, ¿laparotomy incision had to be reopened to allow debridement.On the left side, there was extensive fat necrosis of the deep fat.There was mesh (device #3) at the base of the wound, this was a superficial mesh placed as a reinforcement.The strength layer of the mesh (device #2) in the retrorectus position was not exposed.The midline fascial closure was healing and not interrupted.All nonviable or infected tissue was removed.¿ on (b)(6) 2018 and (b)(6) 2018 - patient underwent repair for abdominal post operative wound infection and wound dehiscence.(note: there was no mention/visualization of meshes).Attorney alleged that the patient had bowel removal, infection, pain and emotional injuries.It is also alleged that patient underwent removal of mesh, abdominal wall reconstruction, debridement, wound vac placement and wound closure.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7153869
Report Number1213643-2017-01135
Device Sequence Number18850244
Product Code FTL
UDI-Device Identifier00801741016462
UDI-Public(01)00801741016462
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Model Number0010219
Device Catalogue Number0010219
Device Lot NumberHUWL1152
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer05/17/2018
11/30/2023
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date05/17/2018
12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight108 KG